MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a self sealing, non company pouch placed into a plastic bag with a biohazard sticker.The lens was removed for evaluation.The optic was cut into pieces, typical of a removal from the eye.One haptic was cracked on the distal anterior surface.The other haptic was scraped along the inner distal edge.One optic portion edge was broken.The broken optic material was not returned.This optic portion also has a line of cracked damage in the shape of an instrument used to hold the lens.The damage was present on the anterior and directly opposite on the posterior optic surface.The other optic portion has a long scratch across the optic rings.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge and handpiece was used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint.Each lens was subjected to a 100% assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the patient was not adapting to current iol.The multifocal company ( 2.25 cyl.) 17.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company monofocal lens, 18.0 diopter.The information of exchanging a multifocal lens for a monofocal lens may suggest that the replacement lens (monofocal) may have been an improved selection for this patient's vision needs.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implant procedure, the lens was explanted and exchanged with another lens model following the initial procedure.Clinical reason for explant was mentioned as patient not adapting to current iol.
 
Additional Manufacturer Narrative
Correction information provided in d.4.Additional information provided in d.9.And h.3.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19979309
Report Number1119421-2024-01565
Device Sequence Number12797212
Product Code MFK
UDI-Device Identifier00380652419185
UDI-Public(01)00380652419185(17)240930(11)191026(10)12740796
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.175
Device Lot Number12740796
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIU15018.0, SN (B)(6).; HEALON.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown